Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 207, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 17, 2007, 5:36 AM CDT for Bremer County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2007, 5:36 AM CDT (10:36 UTC)
- Expired
- Jul 17, 2007, 6:15 AM CDT
- In force
- 39 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Bremer County, IA
The radar
The La Crosse radar (KARX), 152 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 211 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 171036
SVRDMX
IAC017-171115-
/O.NEW.KDMX.SV.W.0207.070717T1036Z-070717T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
536 AM CDT TUE JUL 17 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BREMER COUNTY IN NORTHEAST IOWA...
* UNTIL 615 AM CDT
* AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
TRIPOLI...OR ABOUT 10 MILES SOUTHWEST OF NEW HAMPTON...AND MOVING
SOUTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TRIPOLI AND 8 MILES NORTHEAST OF WAVERLY BY 545 AM CDT...
DENVER BY 550 AM CDT...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4264 9254 4288 9257 4289 9256 4291 9256
4293 9254 4292 9217 4266 9212
TIME...MOT...LOC 1036Z 333DEG 63KT 4292 9242
$$1 follow-up statement
000
WWUS53 KDMX 171101
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
601 AM CDT TUE JUL 17 2007
IAC017-171115-
/O.CON.KDMX.SV.W.0207.000000T0000Z-070717T1115Z/
BREMER IA-
601 AM CDT TUE JUL 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR BREMER COUNTY...
AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES SOUTH OF READLYN...OR ABOUT 10 MILES EAST OF
WATERLOO...MOVING SOUTHEAST AT 45 MPH.
LAT...LON 4264 9254 4288 9257 4289 9256 4291 9256
4293 9254 4292 9217 4266 9212
TIME...MOT...LOC 1101Z 333DEG 63KT 4253 9215
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:18 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jul 17, 3:18 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 318 AM CDT TUE JUL 17 2007 .SHORT TERM /TODAY/... OUTFLOW BOUNDARIES SCATTERED ACRS THE CWA EARLY THIS MORNING FROM CONVECTION THAT OCCURRED LAST EVENING. HOWEVER...MAIN THERMAL/MOISTURE GRADIENT REMAINS FARTHER NORTH INTO MINNESOTA. ELEVATED CONVECTION MOVING SOUTH QUICKLY IN SOUTHERN MINNESOTA TO NORTHEAST IA WHERE 850-700MB THERMAL ADVECTION IS STRONGEST. EXPECT THIS CONVECTION TO RIDE ALONG IN THE MEAN FLOW THROUGH THE MORNING WITH MAIN IMPACT IN OUR FAR NORTHEAST CWA. CERTAINLY SOME SEVERE WEATHER MAY OCCUR WITH THESE STORMS...MAINLY FROM LARGE HAIL BUT SOME STRONG WIND GUSTS MAY ALSO OCCUR. WL ALSO CONTINUE TO MONITOR THE HYDROLOGIC SITUATION AS PWATS REMAIN AOA 1.50 INCHES ACRS MUCH OF THE CWA. OTHERWISE...THERMAL RIDGING WL NUDGE INTO THE STATE AS CONVECTION MOVES TO THE EAST. EXPECT MOST OF THE CWA TO CLIMB INTO THE 90S BY AFTERNOON ALTHOUGH THE NORTHEAST PORTIONS WL BE CONDITIONAL ON THE AMOUNT OF SUNSHINE RECEIVED. THIS WL ALSO PRODUCE STRONG INSTABILITY BY AFTERNOON WITH SBCAPES IN EXCESS OF 2500 J/KG. THOUGHTS ARE THAT CONVECTION THIS AFTERNOON WL BE LIMITED TO THE FAR NORTHEAST CLOSEST TO THE SFC BOUNDARY. HOWEVER...ANY OUTFLOW PRODUCED BY THE MORNING CONVECTION MAY ALSO ACT TO PUSH UP SOME STORMS. NEEDLESS TO SAY...HIGHEST AFTERNOON POPS WL BE IN THE NORTHEAST. ANY STORMS THAT DO DEVELOP COULD BECOME SEVERE FAIRLY QUICKLY WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HEAVY RAINFALL WL ALSO REMAIN LIKELY AS PWATS HOLD FROM 1.5 TO 2 INCHES. .LONG TERM.../TONIGHT-MONDAY/... ACTIVE WX WL CONTINUE THROUGH THURSDAY AS SHORTWAVES DIVE THROUGH THE REGION IN BROAD NORTHWEST FLOW. NEARBY BOUNDARY WL PROVIDE FOCUS FOR THUNDERSTORM DEVELOPMENT PRIMARILY IN NORTHERN IOWA FROM TONIGHT INTO WEDNESDAY AND THEN INTO CENTRAL AND SOUTHERN PORTIONS OF THE STATE BY LATER WEDNESDAY INTO THURSDAY. INSTABILITY ALONG AND SOUTH OF THE BOUNDARY WL REMAIN STRONG DURING THIS PERIOD AS AMPLE MOISTURE WILL BE IN PLACE. THIS WL ALLOW CONVECTION TO BE SEVERE AT TIMES WITH LARGE HAIL AND DAMAGING WINDS BOTH POSSIBLE. IN ADDITION...PWATS WL REMAIN FROM 1.5 TO 2 INCHES WITH HIGH RAINFALL RATES LIKELY WITH THE STORMS. WOULD NOT BE SURPRISED WITH SOME LOCALIZED FLASH FLOODING DURING THIS TIMEFRAME AS STORMS PASS OVER THE SAME AREAS FROM TIME TO TIME. WITH PASSAGE OF SIGNIFICANT WAVE ON THURSDAY...FRONT WILL BE PUSHED SOUTH OF IOWA WITH HIGH PRESSURE BUILDING INTO THE UPR MIDWEST. SUBSIDENCE AND DRIER AIR WL END PCPN THREAT BY FRIDAY ACRS THE STATE. TEMPERATURES WL ALSO MODERATE AS A CANADIAN AIRMASS FILTERS INTO THE STATE. THEREAFTER...LARGE UPPER RIDGE BEGINS TO BUILD ACRS THE WESTERN INTO CNTRL PORTIONS OF THE UNITED STATES. THIS WL SHIFT THE JET WELL NORTH INTO CANADA WITH WARM AIR ENVELOPING MUCH OF THE LOWER 48. THE THREAT FOR PCPN WL ALSO REMAIN LOW WITH LITTLE FORCING ACRS THE STATE. && .AVIATION...17/06Z WILL LIKELY KEEP NEAR TERM MENTION OF THUNDER OUT OF ALL TAFS GIVEN THE UNCERTAINTY ABOUT IF/WHERE ANY ADDITIONAL CONVECTION WILL DEVELOP OVERNIGHT. THERE MAY BE SOME REDEVELOPMENT AGAIN DURING THE AFTERNOON BUT CONFIDENCE STILL TOO LOW TO MENTION. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION/SHORT TERM...KINNEY/FORSTER LONG TERM...COGIL
Hazardous weather outlook, Jul 17, 5:26 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 526 AM CDT TUE JUL 17 2007 IAZ004>007-015>017-024>028-036>039-048>050-061-062-075-086-097- 181100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-STORY-MARSHALL-TAMA-JASPER-POWESHIEK-MAHASKA-WAPELLO- DAVIS- 526 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...MAINLY EAST OF A LINE FROM EMMETSBURG TO AMES AND OTTUMWA. .DAY ONE...TODAY AND TONIGHT EXPECT PERIODS OF THUNDERSTORMS TODAY INTO TONIGHT WITH THE BEST COVERAGE EAST OF INTERSTATE 35 AND NORTH OF HIGHWAY 30. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS. AN ISOLATED TORNADO IS POSSIBLE DURING THE LATE AFTERNOON AS WELL. HEAVY RAIN WILL ALSO BE LIKELY WITH ANY STORMS WITH LOCALIZED FLASH FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE FORECAST ON WEDNESDAY INTO THURSDAY AS WELL. SEVERE STORMS REMAIN POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS. HEAVY RAINS WILL ALSO REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NECESSARY AT VARIOUS TIME TODAY AND TONIGHT. SPOTTER ACTIVATION MAY ALSO BE NEEDED ON WEDNESDAY INTO THURSDAY. IAZ023-033>035-044>047-057>060-070>074-081>085-092>096-181100- POCAHONTAS-SAC-CALHOUN-WEBSTER-CRAWFORD-CARROLL-GREENE-BOONE- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-MARION- ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE- 526 AM CDT TUE JUL 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...MAINLY WEST OF A LINE FROM POCAHONTAS TO DES MOINES AND CENTERVILLE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. TEMEPRATURES WILL ALSO BE QUITE WARM BY THIS AFTERNOON WITH HIGHS IN THE LOW TO MID 90S WITH HEAT INDICIES OF 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE THREAT FOR THUNDERSTORMS WILL INCREASE BY LATER WEDNESDAY AND CONTINUE INTO THURSDAY. SOME SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HEAVY RAINFALL IS ALSO EXPECTED WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. HOWEVER...SPOTTER ACTIVATION MAY BE NECESSARY BY LATER WEDNESDAY INTO THURSDAY. CC
In the hours before
Local storm report, Jul 17, 4:28 AM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
428 AM CDT TUE JUL 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 AM TSTM WND GST WATERLOO AIRPORT 42.56N 92.40W
07/17/2007 M61 MPH BLACK HAWK IA ASOS
&&
COGILThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 7:10 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 65 min |
| Jul 16, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 16 min |
| Jul 16, 7:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 50 min |
| Jul 16, 8:02 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 43 min |
| Jul 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 38 min |
| Jul 16, 8:29 PM CDT | Tornado Warning | DMX | Black Hawk, Grundy, Tama | 31 min |
| Jul 17, 4:26 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 41 min |
| Jul 17, 3:50 PM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler | 36 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.